​Grande Prairie RCMP issue serious message, after 14 overdose calls in 4 days

Taylor MacIntyre
04/02/2019

canadian-rcmp-logo.jpg

Grande Prairie RCMP and Alberta Health Services (AHS) are issuing a serious message to the community.
Over the last four days, they've responded to approximately 14 overdose calls. 
The investigation has revealed a common thread - purple and pink-coloured pills - thought to be heroin. 
The police are cautioning residents who use illegal drugs to exercise extreme caution when buying and using illicit drugs.
They say with the increase of new and more dangerous drugs, it's crucial to understand the risks you are taking.
Officers say the purity and potency of the illegal drug is continually a factor in overdoses.
They say there are steps to reduce your risk of harm.
The RCMP is suggesting that people do not use illicit drugs alone and users should always carry a naloxone kit – in case of an overdose.
Naloxone kits are available at pharmacies, community clinics, and emergency departments.
Grande Prairie RCMP and AHS say that people experiencing an overdose can show symptoms, including slow breathing or not breathing at all, blue nails and/or lips are blue, choking or throwing up, gurgling sounds, and their skin may be cold and clammy.
If you suspect someone is having an overdose, call 911 immediately.
If you have any information relating to the recent overdose investigations, please contact Grande Prairie RCMP at 780-830-5700, your local police, or Crime Stoppers at 1-800-222-8477 (TIPS).
For more information, visit www.drugsafe.ca.

Use of this Website assumes acceptance of Terms & Conditions and Privacy Policy
© 2019     All rights reserved
2018 Bell Media